Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 9, NWS Des Moines, IA

May 14, 202521 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 14, 2025, 9:28 PM CDT for 21 counties in Iowa. It took effect at May 15, 2025, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 14, 2025, 9:28 PM CDT (02:28 UTC)
In effect from
May 15, 2025, 12:00 PM CDT
Expired
May 15, 2025, 9:00 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
All 21 counties

Boone County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS73 KDMX 150228
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
928 PM CDT Wed May 14 2025

IAZ004>007-015>017-023>026-033>036-044-045-151230-
/O.NEW.KDMX.WI.Y.0009.250515T1700Z-250516T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Crawford-Carroll-
Including the cities of Manly, Pomeroy, Garner, Britt, Clarion,
Carroll, Manson, Sac City, Lake Mills, Rolfe, Laurens, Webster
City, Schaller, Algona, Clear Lake, Humboldt, Forest City,
Rockwell City, Lake City, Mason City, Odebolt, Northwood, Lake
View, Early, Pocahontas, Hampton, Kanawha, Emmetsburg, Eagle
Grove, Fort Dodge, Fonda, Denison, Gilmore City, Belmond,
Estherville, and Wall Lake
928 PM CDT Wed May 14 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North central into portions of central Iowa.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ansorge
5 follow-up statements
626 
WWUS73 KDMX 150744
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
244 AM CDT Thu May 15 2025

IAZ037-046>048-151745-
/O.EXA.KDMX.WI.Y.0009.250515T1700Z-250516T0100Z/
Hardin-Greene-Boone-Story-
Including the cities of Jefferson, Ackley, Boone, Eldora, Iowa
Falls, and Ames
244 AM CDT Thu May 15 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Boone, Hardin, Story, and Greene Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ004>007-015>017-023>026-033>036-044-045-151745-
/O.CON.KDMX.WI.Y.0009.250515T1700Z-250516T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Crawford-Carroll-
Including the cities of Lake City, Clarion, Odebolt, Hampton,
Rolfe, Emmetsburg, Estherville, Clear Lake, Rockwell City, Britt,
Belmond, Early, Garner, Sac City, Laurens, Pomeroy, Wall Lake,
Fonda, Algona, Kanawha, Northwood, Forest City, Webster City,
Denison, Mason City, Gilmore City, Humboldt, Lake Mills, Fort
Dodge, Carroll, Manson, Manly, Lake View, Schaller, Pocahontas,
and Eagle Grove
244 AM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, north central, northwest, and west 
  central Iowa.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Donavon
423 
WWUS73 KDMX 151453
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
953 AM CDT Thu May 15 2025

IAZ004>007-015>017-023>026-033>037-044>048-160100-
/O.CON.KDMX.WI.Y.0009.250515T1700Z-250516T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-
Including the cities of Eldora, Lake View, Schaller, Jefferson,
Odebolt, Sac City, Humboldt, Forest City, Algona, Belmond,
Emmetsburg, Eagle Grove, Pocahontas, Clear Lake, Webster City,
Manson, Rockwell City, Carroll, Britt, Ackley, Ames, Fort Dodge,
Fonda, Manly, Garner, Hampton, Lake City, Lake Mills, Kanawha,
Iowa Falls, Laurens, Gilmore City, Mason City, Estherville,
Pomeroy, Wall Lake, Boone, Denison, Rolfe, Northwood, Clarion,
and Early
953 AM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern and central Iowa.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hagenhoff
673 
WWUS73 KDMX 151927
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
227 PM CDT Thu May 15 2025

IAZ004>007-015>017-023>026-033>037-044>048-160530-
/O.NEW.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
/O.CON.KDMX.WI.Y.0009.000000T0000Z-250516T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-
Including the cities of Eldora, Lake View, Schaller, Jefferson,
Odebolt, Sac City, Humboldt, Forest City, Algona, Belmond,
Emmetsburg, Eagle Grove, Pocahontas, Clear Lake, Webster City,
Manson, Rockwell City, Carroll, Britt, Ackley, Ames, Fort Dodge,
Fonda, Manly, Garner, Hampton, Lake City, Lake Mills, Kanawha,
Iowa Falls, Laurens, Gilmore City, Mason City, Estherville,
Pomeroy, Wall Lake, Boone, Denison, Rolfe, Northwood, Clarion,
and Early
227 PM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph 
  with gusts up to 50 mph. For the second Wind Advisory, west winds 
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of northern and central Iowa.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ057>059-070-071-160530-
/O.NEW.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
Audubon-Guthrie-Dallas-Cass-Adair-
Including the cities of Bayard, Waukee, Perry, Atlantic,
Greenfield, Adel, Adair, Exira, Casey, Guthrie Center,
Fontanelle, Panora, Audubon, and Stuart
227 PM CDT Thu May 15 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Dallas, Adair, Cass, Audubon, and Guthrie Counties.

* WHEN...From 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hagenhoff
441 
WWUS73 KDMX 152333
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
633 PM CDT Thu May 15 2025

IAZ004>007-015>017-023>026-033>037-044>048-160945-
/O.EXT.KDMX.WI.Y.0009.000000T0000Z-250516T0200Z/
/O.CON.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-
Including the cities of Schaller, Lake View, Early, Manly,
Estherville, Pomeroy, Pocahontas, Gilmore City, Rolfe, Jefferson,
Humboldt, Algona, Kanawha, Hampton, Mason City, Garner, Laurens,
Ames, Emmetsburg, Sac City, Boone, Clear Lake, Manson, Clarion,
Lake City, Eldora, Lake Mills, Denison, Northwood, Eagle Grove,
Rockwell City, Forest City, Odebolt, Iowa Falls, Wall Lake, Fort
Dodge, Webster City, Belmond, Ackley, Fonda, Britt, and Carroll
633 PM CDT Thu May 15 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 30 mph 
  with gusts up to 40 mph. For the second Wind Advisory, west winds 
  25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, north central, northwest, and west 
  central Iowa.

* WHEN...For the first Wind Advisory, until 9 PM CDT this evening. 
  For the second Wind Advisory, from 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ057>059-070-071-160945-
/O.CON.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
Audubon-Guthrie-Dallas-Cass-Adair-
Including the cities of Audubon, Waukee, Adel, Atlantic, Adair,
Casey, Perry, Bayard, Exira, Panora, Stuart, Fontanelle, Guthrie
Center, and Greenfield
633 PM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Dallas, Adair, Cass, Audubon, and Guthrie Counties.

* WHEN...From 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hahn
062 
WWUS73 KDMX 160145
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
845 PM CDT Thu May 15 2025

IAZ004>007-015>017-023>026-033>037-044>048-161145-
/O.EXP.KDMX.WI.Y.0009.000000T0000Z-250516T0200Z/
/O.CON.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-
Including the cities of Britt, Clear Lake, Sac City, Belmond,
Boone, Kanawha, Lake View, Northwood, Ames, Algona, Forest City,
Lake City, Pomeroy, Rolfe, Manly, Eagle Grove, Schaller,
Humboldt, Denison, Ackley, Early, Hampton, Rockwell City, Lake
Mills, Estherville, Jefferson, Pocahontas, Odebolt, Webster City,
Clarion, Carroll, Gilmore City, Manson, Mason City, Eldora, Fort
Dodge, Garner, Emmetsburg, Iowa Falls, Wall Lake, Laurens, and
Fonda
845 PM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected on 
  Friday.

* WHERE...Portions of central, north central, northwest, and west 
  central Iowa.

* WHEN...From 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ057>059-070-071-161145-
/O.CON.KDMX.WI.Y.0010.250516T1200Z-250517T0200Z/
Audubon-Guthrie-Dallas-Cass-Adair-
Including the cities of Audubon, Stuart, Adel, Panora, Perry,
Greenfield, Fontanelle, Waukee, Exira, Guthrie Center, Bayard,
Adair, Casey, and Atlantic
845 PM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected on 
  Friday

* WHERE...Dallas, Adair, Cass, Audubon, and Guthrie Counties.

* WHEN...From 7 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hahn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 14, 5:58 PM CDT, 3 hours 30 minutes earlier. Its key messages:

  • Chance of thunderstorms (20-40%) overnight tonight, mainly north of I-80. A few stronger storms may produce large hail.
  • Windy conditions at times Thursday afternoon and evening, and late Thursday night into Friday morning.
  • Cooler temperatures and mostly dry from Thursday night through the weekend.
  • Active weather pattern early next week, with some potential for severe thunderstorms especially between Monday night and Tuesday night.
Area forecast discussion, May 14, 5:58 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
558 PM CDT Wed May 14 2025

 ...Updated for the 00z Aviation Discussion...

.KEY MESSAGES...

- Chance of thunderstorms (20-40%) overnight tonight, mainly
  north of I-80. A few stronger storms may produce large hail.

- Windy conditions at times Thursday afternoon and evening, and
  late Thursday night into Friday morning.

- Cooler temperatures and mostly dry from Thursday night
  through the weekend.

- Active weather pattern early next week, with some potential
  for severe thunderstorms especially between Monday night and
  Tuesday night.

&&

.DISCUSSION...
Issued at 235 PM CDT Wed May 14 2025

A deep trough extends over the Rockies, with a 500 mb low moving
across Montana this afternoon and a surface low developing over
western Kansas. As the trough deepens and digs into the High Plains
tonight, the 500 mb low will recenter roughly near the South
Dakota/Nebraska border and then pivot northeastward over Minnesota
by late Thursday night. In response to this evolution, the surface
low in western Kansas will intensify and move quickly northeastward
tonight and Thursday, wrapping into the developing 500 mb gyre.
Ahead of this system, theta-e and moisture advection will ramp up
over Iowa late today and overnight. Initially we will capped off
this afternoon, but increasing low-level moisture will help to erode
the cap and eventually lead to thunderstorm development tonight.
This is likely to occur in an arcing band within the zone of
strongest theta-e advection, oriented roughly northwest to southeast
across our forecast area. Depending on when convective initiation
occurs, the storms may be limited to our northeastern counties or
may develop earlier/closer to central Iowa. Most short-range model
guidance has been trending a bit later with initiation, depicting
scattered storms firing around 06-07Z perhaps near the I-80 or
Highway 30 corridors. With these elevated storms overnight, forecast
soundings indicate substantial instability and MUCAPE around 2000-
2500 J/kg, but very weak shear within the elevated layer. This
supports a threat of large hail with the stronger storms in the
arcing band, especially as it matures moving into northern Iowa
early Friday morning.

Farther west, stronger surface-based storms will fire across the
plains of western/central South Dakota and Nebraska late today and
this evening, then move eastward/northeastward tonight. As the
storms approach the northwest Iowa border overnight, likely after
midnight, they will weaken and send out a surging cold pool to the
east. Most high-resolution model guidance keeps any lingering
convection with this feature moving northeast into southwestern
Minnesota, just grazing or missing our service area. However, if new
storms are able to generate at the intersection of the advancing
cold pool and the arcing band of theta-e advection above the
surface, these storms could be near-surface based tapping into
stronger low-level shear and resulting in a threat of straight-line
winds in addition to hail. Right now the probability of this
occurring is low, but we will be closely monitoring trends today and
tonight. The Storm Prediction Center is appropriately advertising a
Marginal Risk of severe weather across much of western into north
central Iowa overnight.

Any overnight storms in our area will clear quickly to the northeast
on Thursday morning, later leading to a higher severe weather threat
downstream in eastern Minnesota and Wisconsin. As the parent 500 mb
low moves over eastern South Dakota on Thursday afternoon it may
spread a few showers or thunderstorms into our northwestern counties
in a grazing blow, however it is more likely these will remain north
of our area and POPs remain limited in the 20-30% range by the
afternoon. Of greater consequence is that as the large cyclone moves
by to our northwest strong and gusty westerly winds will surge into
our area, especially northwestern Iowa where some model output
indicates the potential for winds of around 30-35 KT with gusts
to 45+ KT during the afternoon/early evening. Later, as the low
becomes stacked and spins over Minnesota late Thursday night
into Friday morning, a tighter surface pressure gradient will
spread into our forecast area concurrent with moderate cold air
advection flowing in. This will support a second surge of winds
which will likely be stronger than the first. Several model
solutions are depicting wind gusts to around 50 KT in our
northwestern counties during this time, though there is some
uncertainty in how efficient mixing will be during the early
morning hours, and also the surface low will be slowly filling
in during that time rather than deepening. In any event, some
form of wind headline is likely for either Thursday
afternoon/evening, or Thursday night/Friday morning, or both.
However, with the more marginal nature of the first round and
the longer time remaining before the second round, and with
severe thunderstorm potential preceding both, will hold off on
any wind headlines at this time.

From later Friday through Sunday we will see relatively quieter
weather, with the big gyre moving eastward over the Great Lakes and
a surface high pressure ridge sliding across the Upper Midwest. This
will support cooler and dry conditions in Iowa, with highs Saturday
and Sunday ranging from mid/upper 60s north to mid/upper 70s south.
However, by late Sunday another large trough will have developed
over the western CONUS with a 500 mb low centered somewhere near the
Nevada/Utah/Arizona borders. This trough will subsequently progress
east northeastward into the central U.S., with long-range model
solutions bringing the 500 mb low to near the Nebraska/Iowa border
on Tuesday evening. Within this scenario we can expect several
rounds of thunderstorm chances early next week. The first round or
two will be associated with warm air/moisture advection on the
leading flank of the system, perhaps as early as Sunday night but
with higher chances by Monday night, and then more storms as the
main system moves through on Tuesday. At this extended range it is
difficult to pin down details of thunderstorm threats, but
synoptically this type of evolution in late May leads to severe
weather potential increasing with each round of storms, and Tuesday
afternoon/evening could be quite hazardous somewhere in the region.
We will be monitoring this potential in the coming days, especially
after getting through the severe thunderstorm and high wind risk
periods over the next couple of days.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 550 PM CDT Wed May 14 2025

VFR conditions will prevail through sunset -- 03Z. Increasing
moisture from south will lead to scattered shower and
thunderstorm development after about 04Z and kept inclusion of
PROB30 TSRA groups at KDSM/KFOD/KMCW, where the highest
probability of storms exist. In addition, MVFR CIGS will
accompany this higher moisture surge, with some guidance
suggesting IFR CIGS possible, especially after 06Z. Played it
somewhat conservatively for now with CIGS but future shifts can
address. Finally, winds will favor a s/sely direction overnight
but will shift to a S/SW direction after 15Z Thu and become
rather gusty, especially across northern terminals.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Lee
AVIATION...Fowle
Hazardous weather outlook, May 14, 7:22 AM CDT, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
722 AM CDT Wed May 14 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151230-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
722 AM CDT Wed May 14 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Thunderstorms are possible tonight, mainly after midnight. A few
strong to severe storms may occur with large hail or damaging winds,
mainly north of Interstate 80.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong storms are possible Thursday, mainly north of Highway
20. Strong non-thunderstorm winds may occur at times Thursday,
Thursday night and Friday with gusts over 45 mph possible.

Additional chances for thunderstorms arrive Sunday night and into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hagenhoff

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:27 PM CDTWind AdvisoryDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 26 more31 hr

Nearby

Wind Advisories in Iowa, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.